Atripla and Creatinine levels
Mar 25, 2011
I was recently diagnosed on Feb 14th not only with HIV but AIDS. My initial Viral load was 98,000 and CD4 count at 129. I got on meds right away - and after only two weeks on Atripla - I have great news. I have no resistance to any meds - My viral load has dropped to 1315 and my CD4 has climbed to 204. I feel a lot better and am excited about the future. However there is one concern my doctors have right now. Its my Creatinine levels have gone up. The day I started meds, the levels were at 1.25 mg/dL and after two weeks the levels have increased to 1.49 mg/dL. I know the normal levels are 0.67 - 1.17 so I am a bit high. There have also been on two occasions that a minute amount of blood was found in my urine. I know that these both point to kidney issues. I am somewhat concerned because I really do not want to have to switch meds since the Atripla is doing a phenomenal job, but I know if the kidney issues continue I might not have a choice. I should point out that my nutrition is very good - loads of fruits and vegetables and lean meats as well as regular FDA recommended dosages of Vitamins and Minerals. I also workout with weights in the morning and do cardio in the afternoon 5-6 days a week.
So my question is ... Should I be concerned about the creatinine levels and microscopic amounts of blood in my urine? And is there anything I can do to naturally help the symptoms showing up with my kidneys?
Response from Dr. Henry
You should make efforts to stay well hydrated and insist that your kidney status be monitored carefully (including urine protein/microalbumin). For now Atripla dose is OK but merits careful attention. Making sure there are not other conditions impacting the kidney (hypertension, diabetes, excessive use of NSAIDs, kidney stones ,infections, and other conditions) is also recommended. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Itchy Scrotum A Sign Of HIV?
- Blisters After Sucking Penis Worried I Have HIV
- Blood In Urine After Masturbation Worried I Have HIV
- Chills After Receptive Anal Sex Without Condom Does It Mean I Have HIV
- Dark Bumps After Sensual Massage Worried I Have HIV
- Neuropathy After Fingering Sign Of HIV AIDS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.